Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 110, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2009, 3:48 PM CDT for Craig County, Rogers County, Oklahoma. It was in force for 57 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 18, 2009, 3:48 PM CDT (20:48 UTC)
- Expired
- Apr 18, 2009, 4:45 PM CDT
- In force
- 57 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Craig County, OK, Rogers County, OK
The radar
The Tulsa radar (KINX), 63 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 18, 4:00 PM CDT | HAIL 0.75 | White Oak, OK | GROUND COVERED WITH HAIL. LARGEST STONE DIME TO PENNY SIZE...BUT SPOTTER DROVE UP ON HAIL ALMOST A HALF HOUR AFTER IT FELL SO HAIL LIKELY BIGGER. TIME ESTIMATED VIA RADAR. |
| Apr 18, 4:13 PM CDT | HAIL 0.88 | Vinita, OK | |
| Apr 18, 4:15 PM CDT | HAIL 1 | Vinita, OK | DELAYED REPORT RELAYED BY NWS NORMAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.8 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 182048
SVRTSA
OKC035-131-182145-
/O.NEW.KTSA.SV.W.0110.090418T2048Z-090418T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
348 PM CDT SAT APR 18 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA
NORTHEASTERN ROGERS COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 445 PM CDT
* AT 347 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF WHITE OAK...
MOVING NORTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BIG CABIN...
WHITE OAK...VINITA AND BLUEJACKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3685 9500 3653 9502 3652 9542 3663 9543
3665 9543
TIME...MOT...LOC 2048Z 245DEG 25KT 3656 9538
$$4 follow-up statements
000
WWUS54 KTSA 182057
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
357 PM CDT SAT APR 18 2009
OKC131-182108-
/O.CAN.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
ROGERS OK-
357 PM CDT SAT APR 18 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROGERS COUNTY IS
CANCELLED...
LAT...LON 3685 9500 3653 9502 3652 9523 3653 9532
3655 9533 3660 9532 3660 9535 3662 9535
3668 9534
TIME...MOT...LOC 2058Z 245DEG 25KT 3659 9523
$$
OKC035-182145-
/O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
357 PM CDT SAT APR 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHERN CRAIG COUNTY...
AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR WHITE OAK...MOVING
NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VINITA AND
BLUEJACKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3685 9500 3653 9502 3652 9523 3653 9532
3655 9533 3660 9532 3660 9535 3662 9535
3668 9534
TIME...MOT...LOC 2058Z 245DEG 25KT 3659 9523
$$000
WWUS54 KTSA 182110
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
410 PM CDT SAT APR 18 2009
OKC035-182145-
/O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/
CRAIG OK-
410 PM CDT SAT APR 18 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHEASTERN CRAIG COUNTY...
AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM VINITA TO BIG CABIN...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3674 9521 3685 9500 3653 9502 3652 9526
3653 9528
TIME...MOT...LOC 2111Z 245DEG 25KT 3670 9516 3658 9516
$$000 WWUS54 KTSA 182122 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 422 PM CDT SAT APR 18 2009 OKC035-182145- /O.CON.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/ CRAIG OK- 422 PM CDT SAT APR 18 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR EASTERN CRAIG COUNTY... AT 422 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED NEAR VINITA...MOVING NORTHEAST AT 30 MPH. THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. && LAT...LON 3660 9518 3673 9519 3682 9500 3658 9502 TIME...MOT...LOC 2123Z 245DEG 25KT 3671 9509 3662 9508 $$
000 WWUS54 KTSA 182139 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 439 PM CDT SAT APR 18 2009 OKC035-182149- /O.EXP.KTSA.SV.W.0110.000000T0000Z-090418T2145Z/ CRAIG OK- 439 PM CDT SAT APR 18 2009 ...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CRAIG COUNTY EXPIRES AT 445 PM CDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3660 9518 3673 9519 3682 9500 3658 9502 TIME...MOT...LOC 2139Z 245DEG 25KT 3676 9496 3667 9495 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Apr 18, 2:43 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SAT APR 18 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY LATE AFTERNOON. REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 47 69 / 70 30 0 0 FSM 56 68 46 69 / 70 30 10 0 MLC 52 69 45 71 / 50 10 10 0 BVO 50 65 44 70 / 90 40 0 0 FYV 51 63 41 64 / 90 40 0 0 BYV 52 62 42 63 / 90 50 10 0 MKO 52 66 44 69 / 60 20 0 0 MIO 53 65 44 67 / 90 40 0 0 F10 50 65 45 70 / 60 20 10 0 HHW 54 69 48 72 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
Hazardous weather outlook, Apr 18, 3:21 PM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 321 PM CDT SAT APR 18 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 321 PM CDT SAT APR 18 2009 ...STRONG TO SEVERE STORMS WILL REMAIN POSSIBLE THROUGH THE EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...ONGOING. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...ONGOING. DISCUSSION... THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS... AHEAD OF A STRONG UPPER LEVEL LOW PRESSURE SYSTEM... AND WITH COOLING TEMPERATURES ALOFT... SEVERE STORMS CONTAINING LARGE HAIL WILL CONTINUE TO BE POSSIBLE THROUGH THE LATE AFTERNOON AND EVENING HOURS. IN ADDITION... THUNDERSTORMS HAVE DEVELOPED AND STRENGTHENED ALONG THE DRYLINE IN PARTS OF WESTERN OKLAHOMA. THIS ACTIVITY WILL TRANSLATE EASTWARD AS THE AFTERNOON AND EVENING PROGRESSES...LEADING TO THE POSSIBILITY OF ADDITIONAL SEVERE STORMS LATER THIS EVENING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY THROUGH FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:10 AM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Apr 18, 6:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 18, 2:43 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 47 min |
| Apr 18, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 65 min |
| Apr 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Rogers | 66 min |
| Apr 18, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 54 min |
| Apr 18, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 63 min |
| Apr 18, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 18, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 18, 5:21 PM CDT | Areal Flood Advisory | TSA | Ottawa | 54 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Apr 18, 5:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Apr 18, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 56 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Apr 18, 5:55 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Apr 18, 6:03 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Apr 18, 6:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 18, 6:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.